Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 9, 2010, 4:57 AM EDT for Camden County, Currituck County, Pasquotank County, North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2010, 4:57 AM EDT (08:57 UTC)
- Expired
- Apr 9, 2010, 5:19 AM EDT
- In force
- 22 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC
The radar
The Norfolk radar (KAKQ), 111 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WFUS51 KAKQ 090857
TORAKQ
NCC029-053-139-090930-
/O.NEW.KAKQ.TO.W.0003.100409T0857Z-100409T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 AM EDT FRI APR 9 2010
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
CENTRAL CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...
CENTRAL PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 530 AM EDT
* AT 452 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PINE
LAKES...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
INDIANTOWN BY 505 AM EDT...
CURRITUCK BY 515 AM EDT...
KNOTTS ISLAND BY 525 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3629 7623 3636 7628 3650 7604 3644 7600
3644 7594 3647 7593 3647 7599 3652 7599
3656 7593 3655 7586 3654 7586 3639 7583
3638 7588 3640 7591 3641 7591 3640 7586
3651 7590 3644 7593 3637 7591
TIME...MOT...LOC 0857Z 242DEG 35KT 3636 7620
$$
WAMSLEY2 follow-up statements
288
WWUS51 KAKQ 090907
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 AM EDT FRI APR 9 2010
NCC029-139-090916-
/O.CAN.KAKQ.TO.W.0003.000000T0000Z-100409T0930Z/
PASQUOTANK NC-CAMDEN NC-
507 AM EDT FRI APR 9 2010
...THE TORNADO WARNING FOR CENTRAL CAMDEN AND CENTRAL PASQUOTANK
COUNTIES IS CANCELLED...
THE STORM THAT HAS PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3640 7616 3643 7616 3650 7604 3646 7601
3648 7599 3652 7599 3656 7593 3654 7586
3639 7583 3638 7588 3641 7592 3637 7591
3637 7612
TIME...MOT...LOC 0906Z 242DEG 35KT 3641 7610
$$
NCC053-090930-
/O.CON.KAKQ.TO.W.0003.000000T0000Z-100409T0930Z/
CURRITUCK NC-
507 AM EDT FRI APR 9 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR CENTRAL
CURRITUCK COUNTY...
AT 505 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SHAWBORO...OR 6
MILES SOUTHWEST OF CURRITUCK...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
CURRITUCK...MAPLE AND BARCO BY 515 AM EDT...
6 MILES NORTHWEST OF WATERLILY BY 520 AM EDT...
KNOTTS ISLAND BY 525 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING AND
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3640 7616 3643 7616 3650 7604 3646 7601
3648 7599 3652 7599 3656 7593 3654 7586
3639 7583 3638 7588 3641 7592 3637 7591
3637 7612
TIME...MOT...LOC 0906Z 242DEG 35KT 3641 7610
$$
WAMSLEY498
WWUS51 KAKQ 090919
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 AM EDT FRI APR 9 2010
NCC053-090928-
/O.CAN.KAKQ.TO.W.0003.000000T0000Z-100409T0930Z/
CURRITUCK NC-
519 AM EDT FRI APR 9 2010
...THE TORNADO WARNING FOR CENTRAL CURRITUCK COUNTY IS CANCELLED...
THE STORM THAT HAS PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY
BUT MODERATE TO HEAVY RAINFALL WILL CONTINUE WITH THIS STORM BEFORE
IT MOVES OFFSHORE.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3640 7616 3643 7616 3650 7604 3646 7601
3648 7599 3652 7599 3656 7593 3654 7586
3639 7583 3638 7588 3641 7592 3637 7591
3637 7612
TIME...MOT...LOC 0918Z 242DEG 35KT 3643 7595
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 3:45 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 9, 3:45 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 AM EDT FRI APR 9 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST THIS MORNING. HIGH PRESSURE
WILL BUILD INTO THE REGION BY THIS AFTERNOON AND REMAIN IN CONTROL
OF THE WEATHER THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT RADAR SHOWS SHOWERS AND OCCASIONAL TSTMS MOVING QUICKLY
THROUGH THE FORECAST AREA. MOSTLY A MUCH NEEDED RAIN EVENT AT THIS
TIME WHICH WILL HELP RELIEVE US FROM THE 'POLLEN ONSLAUGHT'...FOR
A LITTLE WHILE ANYWAY. RAIN LOOKS TO PUSH PRETTY MUCH OUT OF THE
AREA BY MID-MORNING AS THE FRONT CLEARS AND HIGH PRESSURE BUILDS
IN. MDLS DO TRY TO PUSH A VORT THROUGH BEHIND THE FRONT BUT DON'T
THINK IT WL TRIGGER ANYTHING OTHER THAN A BRIEF THICKENING OF
CLOUDS IF THAT. EXPECT A BREEZY DAY TO START OVER COASTAL AREAS
WITH GUSTS AVERAGING NEAR 25 MPH. TEMPS HAVE BEEN ARE NOW
GENERALLY IN THE U50S/L60S. HIGH TEMPS TODAY WL AVERAGE M60S AND
BY LATE AFTERNOON AND EARLY EVENING...WITH THE CLEARER SKIES
THINGS WL FEEL A LOT COOLER. &&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
NOT A WHOLE TO MENTION HERE OTHER THAN MORE SEASONABLE CONDITIONS
CAN BE EXPECTED WITH CLEAR SKIES AND DRY WEATHER WITH HIGH PRESSURE
ANCHORING INTO THE REGION. SATURDAYS OVERNIGHT LOWS WL BE COOLER THAN
FRIDAY NIGHTS AS MEX GUID SHOWS LOWS IN THE 40S...30S IN SOME
LOCALES. TEMPS WILL BEGIN TO MODERATE SOMEWHAT STARTING SATURDAY
AND MAKE TO THE MID 70S BY SUNDAY...ESPECIALLY THE INLAND AREAS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWING HPC AND GOING CLOSER TO THE ECMWF FOR THE EXTENDED PERIOD.
GRADUALLY DEVELOPING UPPER RIDGE TO THE WEST PUSHING ANY STORMS TO
THE NORTH SHOULD KEEP A DRY PERIOD. HAVE A BACKDOOR FRONT DROPPING
THROUGH THE AREA ON MONDAY AND TUESDAY. THIS FRONT DOES NOT HAVE
MUCH MOISTURE WITH IT SO EXPECT A DRY PASSAGE. THIS FRONT WILL COOL
OFF THE AREA ESPECIALLY EASTERN SECTIONS EARLY IN THE WEEK AS WINDS
COME OFF THE COOLER OCEAN. THIS WILL KEEP TEMPERATURES NEAR OR A
LITTLE BELOW NORMAL. TEMPERATURES WILL GRADUALLY MODERATE LATER IN
THE WEEK AS HIGH PRESSURE WILL MOVE TO THE SOUTH OF THE AREA
BRINGING WARMER AIR BACK IN FROM THE SOUTHWEST.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
PREFRONTAL TROUGH HAS SHIFTED THE WINDS TO THE W/NW AT ALL THE TAF
SITES EXCEPT ECG. THE COLD FRONT IS NEAR RIC AND WILL MOVE OFF THE
COAST AROUND 12Z. TSTMS HAVE DIMINISHED AS OF 05Z BUT SHOWERS
REMAIN E OF THE MTNS. CEILINGS ARE GENERALLY VFR BUT EXPECTING A
PERIOD OF MVFR BEHIND THE FRONT AT ORF PHF AND ECG. LEFT CB FOR A
FEW HOURS IN TEMPO GROUPS EXCEPT AT RIC. THE BIGGEST TSTM THREAT
WILL BE AT ECG. NW WINDS WILL INCREASE AND BECOME GUSTY DURING THE
DAY FRI WITH SKIES CLEARING FROM W TO E.
VFR/DRY CONDITIONS SHOULD PREVAIL FOR THE NEXT SEVERAL DAYS. WIND
SHOULD PREVENT FOG SAT MRNG AND LOW DEW POINTS WILL DO THE SAME SUN
AND MON MRNGS.
&&
.MARINE...
COLD FRONT CROSSING THE WATERS EARLY THIS AM. NOT MUCH WIND WITH
SHRA/ISOL TSRA THIS AM (MAINLY JUST VSBY RESTRICTIONS). THERE SHOULD
BE A LULL IN WINDS FOR A FEW HRS (BEFORE DAYBREAK) BEFORE SECONDARY
FRONTAL BOUNDARY CROSSES THE WATERS...LEADING TO A STRONG LOW LVL
NNW FLOW. WINDS WILL INCREASE TO NEAR 20 WITH GUSTS NEAR 30 KTS FOR
THE REMAINDER OF THE MORNING AND DECREASING SLOWLY IN THE AFTN HRS.
WILL CONTINUE SCA WRDG FOR THE BAY (WINDS) AND COASTAL WATERS (SEAS)
TILL 4PM.
HIGH PRESSURE MOVES INTO THE RGN THIS EVE AND WILL KEEP WINDS BELOW
SMALL CRAFT THROUGH THE WEEK. EVEN WITH BACKDOOR FRONT PASSING
THROUGH THE AREA MONDAY AND TUESDAY...DO NOT EXPECT ENOUGH OF A LOW
LVL SURGE BEHIND FOR THE NEED FOR SCA FLAGS ATTM.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
ANZ630>632-650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ633.
&&
SYNOPSIS...KLL
NEAR TERM...KLL
SHORT TERM...KLL
LONG TERM...JAB
AVIATION...LSA
MARINE...CCWHazardous weather outlook, Apr 9, 4:29 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 429 AM EDT FRI APR 9 2010 MDZ021>025-NCZ012>017-030>032-VAZ048-049-060>100-100830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 429 AM EDT FRI APR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-650-652-654-656-658-100830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 429 AM EDT FRI APR 9 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-100830- CURRITUCK SOUND- 429 AM EDT FRI APR 9 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-100830- OUTER BANKS CURRITUCK- 429 AM EDT FRI APR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ670-100830- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 429 AM EDT FRI APR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 11:12 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1112 PM EDT THU APR 8 2010 VAZ072>078-082>086-090-091-090415- CHARLES CITY VA-ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-YORK VA- 1112 PM EDT THU APR 8 2010 ...STRONG THUNDERSTORMS MOVING INTO EASTERN VIRGINIA... AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ESSEX COUNTY TO THE CITY OF WILLIAMSBURG...MOVING NORTHEAST AT 50 MPH. THE STORMS WILL CONTINUE TO MOVE NORTHEAST TOWARDS THE CHESAPEAKE BAY. THE THUNDERSTORMS WILL BE NEAR... FONESWOOD AROUND 1115 PM EDT... STRATFORD HALL AROUND 1120 PM EDT... WELLFORD AROUND 1125 PM EDT... WATER VIEW AROUND 1130 PM EDT... VILLAGE AROUND 1135 PM EDT... WESTMORELAND AROUND 1140 PM EDT... WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Special weather statement, Apr 8, 11:18 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1118 PM EDT THU APR 8 2010 NCZ012>014-VAZ087-092-090415- GATES NC-GREENSVILLE VA-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA- 1118 PM EDT THU APR 8 2010 ...STRONG THUNDERSTORM MOVING INTO THE REGION FROM THE WEST... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF GARYSBURG...OR ABOUT OVER HALIFAX...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MUD CASTLE AT 1125 PM EDT...BOONES CROSSROADS AT 1130 PM EDT... JACKSON AT 1135 PM EDT...CREEKSVILLE AT 1140 PM EDT...POTECASI AT 1145 PM EDT...MILWAUKEE AT 1150 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. WAMSLEY
Local storm report, Apr 8, 11:53 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1153 PM EDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 NW MCKENNEY 37.02N 77.76W
04/08/2010 DINWIDDIE VA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
LALEXANDSpecial weather statement, Apr 8, 11:57 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1157 PM EDT THU APR 8 2010 MDZ021>025-VAZ077-099-090515- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES MD-NORTHUMBERLAND VA-SOMERSET MD-WICOMICO MD- 1157 PM EDT THU APR 8 2010 ...STRONG THUNDERSTORM MOVING OVER THE CHESAPEAKE BAY AND WILL MOVE OVER THE EASTERN SHORE OVER THE NEXT HOUR... AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAIR PORT...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DEAL ISLAND AT 1225 AM EDT... RUMBLEY AT 1230 AM EDT...CHAMP AT 1235 AM EDT...PRINCESS ANNE AT 1240 AM EDT...EDEN AT 1245 AM EDT...LAKEWOOD AT 1250 AM EDT. WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. WAMSLEY
Special weather statement, Apr 9, 1:40 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 140 AM EDT FRI APR 9 2010 NCZ012>016-030-VAZ092>097-090700- BERTIE NC-CAMDEN NC-CHESAPEAKE VA-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-SOUTHAMPTON VA-SUFFOLK VA- 140 AM EDT FRI APR 9 2010 ...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST OVER THE REGION... AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS FROM COURTLAND TO 16 MILES SOUTHWEST OF ROXOBEL...OR FROM COURTLAND TO 13 MILES NORTH OF TARBORO...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... EAGLETOWN AROUND 145 AM EDT... SEDLEY AROUND 150 AM EDT... RIDDICKSVILLE AROUND 155 AM EDT... WYANOKE AROUND 200 AM EDT... ZUNI AROUND 205 AM EDT... WHITLEY AROUND 210 AM EDT... BRIEF HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS ACTIVITY. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
Special weather statement, Apr 9, 3:39 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 339 AM EDT FRI APR 9 2010 NCZ013>017-030>032-102-VAZ097-098-090830- BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-HERTFORD NC-PASQUOTANK NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 339 AM EDT FRI APR 9 2010 ...A LINE OF MODERATE TO HEAVY RAINFALL PUSHING TO THE NORTHEAST... AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM 11 MILES SOUTHWEST OF VALHALLA TO 8 MILES EAST OF OLD TRAP...OR FROM 8 MILES NORTHEAST OF WINDSOR TO GRANDY...MOVING NORTHEAST AT 45 MPH. THIS ACTIVITY WILL BE NEAR... MOUNT GOULD AROUND 345 AM EDT... ROCKYHOCK AROUND 350 AM EDT... SMALLS CROSSROADS AROUND 355 AM EDT... RYLAND AROUND 400 AM EDT... HICKORY CROSSROADS AROUND 405 AM EDT... CURRITUCK AROUND 410 AM EDT... BRIEF HEAVY RAINFALL AND WIND GUSTS TO 35 MPH ARE EXPECTED WITH THIS ACTIVITY. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.